advertisement
Question
Posted by: bella | 2006/10/25

off medication

Dear Doc, please don't tell me to see my specialist. He doesn't understand I am not understanding what is happening to me.
I was on Topamax and have been for the last 8 months. I have not been myself and been extremely tired, battling to stay awake at work etc. I was put on it because I had very bad migraines and so bad I had a semi stroke, lame on one side etc but came right.
Anyway I have taken myself off the medication and now I have weird feelings. Like a tzzzzz feeling through my body for a few seconds, loose consentration in the middle of a sentence. I am a 48 year old professional female. I feel as if the world is spinning for a few seconds. My fear is that if I am driving somewhere and also I swim often. I am not sure whether anyone at work has picked up I have a problem. I just feel if I can manage without the medication and then prove to him I am fine it will be ok. I don't want him to say come off and then I have problems. He is a bit of a hardbit and not understanding. Him and I argue about what I feel like, he doesn't understand at all. I do seem to faint often and this feeling bothers me.
Do you think it could be serious? I do have an appointment in the middle of next month but these feelings worry me.
Regards and thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Bella
You have to be honest with your doctor and tell him that you can't take this medicine anymore due to side effects. Otherwise he is going to think you are not doing well on medication and add something or make the dose higher! If something should happen and you lose conciousness they will not be able to treat you correctly if they don't know you are off the medicine. No patient HAS to take everything the doctor prescribe and you MAY tell him that the side effects of the medicine is worse than the disease but at all times he should know exactly what is going on otherwise he can not make proper decisions. Please just give him a call.
Just as important as your medical treatment is the communication between you and the doctor and if you don't see eye to eye you should try and find someone you can relate to.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: anxious | 2006/10/26

You took yourself off prescribed medication without your doctor's knowledge or consent? That's nothing short of irresponsible and dangerous, especially since its an anti-epileptic drug and it is recommended that the drug be withdrawn gradually. Dealing with the problems there might be between you and your doctor would be a far bettter solution. Phone his rooms and get an urgent appointment and mention that you have started going off the medication yourself and have the mentioned symptoms. You should get an appointment straight away.

Reply to anxious

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement